Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2010, 3:30 PM CDT for 4 counties in Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2010, 3:30 PM CDT (20:30 UTC)
- Expired
- May 25, 2010, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Ozark County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:03 PM CDT | HEAVY RAIN 2.75 | Kimberling City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WGUS53 KSGF 252030
FFWSGF
MOC009-153-209-213-260000-
/O.NEW.KSGF.FF.W.0046.100525T2030Z-100526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT TUE MAY 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT.
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 76 1 MILE SOUTHWEST OF CASSVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3665 9392 3675 9346 3671 9265 3664 9249
3649 9242 3649 9388
$$
ANGLE2 follow-up statements
579
WGUS73 KSGF 252147
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT TUE MAY 25 2010
MOC009-153-209-213-260000-
/O.CON.KSGF.FF.W.0046.000000T0000Z-100526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-BARRY MO-TANEY MO-OZARK MO-
447 PM CDT TUE MAY 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN BARRY...SOUTHERN STONE...SOUTHWESTERN OZARK AND TANEY
COUNTIES...
AT 443 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS PORTIONS OF THE
WARNED AREA. A LOW WATER CROSSING AT 7TH AND MAIN IN CASSVILLE
IS CLOSED DUE TO FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 76 1 MILE SOUTHWEST OF CASSVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3665 9392 3675 9346 3671 9265 3664 9249
3649 9242 3649 9388
$$
ANGLE727
WGUS73 KSGF 252357
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT TUE MAY 25 2010
MOC009-153-209-213-260006-
/O.EXP.KSGF.FF.W.0046.000000T0000Z-100526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-BARRY MO-TANEY MO-OZARK MO-
657 PM CDT TUE MAY 25 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR SOUTHEASTERN
BARRY...SOUTHERN STONE...SOUTHWESTERN OZARK AND TANEY COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
FOR SMALL STREAMS WHICH IS IN EFFECT UNTIL 1 AM.
LAT...LON 3665 9392 3675 9346 3671 9265 3664 9249
3649 9242 3649 9388
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:20 PM CDT, 10 minutes earlier.
Area forecast discussion, May 25, 3:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT TUE MAY 25 2010 .DISCUSSION... PULSE TYPE THUNDERSTORMS DEVELOPED ACROSS THE MISSOURI OZARKS TUESDAY WITHIN AN AXIS OF DEEP MOISTURE CONVERGENCE ALONG A NORTH TO SOUTH SURFACE BOUNDARY FROM NORTHEAST TO SOUTHWEST MISSOURI. STORMS CONTINUED TO DEVELOPED THROUGH THE AFTERNOON ALONG PROPAGATING OUTFLOW BOUNDARIES. MIXED LAYER CAPE WAS NEAR 2000 J/KG BUT THERE WAS VERY LITTLE IF ANY SHEAR. ENVIRONMENT WILL BE FAVORABLE FOR THE CONTINUED DEVELOPMENT OF PULSE TYPE THUNDERSTORMS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS WHERE OUTFLOW BOUNDARIES INTERACT WITH THE UNSTABLE AIRMASS. THERE IS A LIMITED RISK FOR SEVERE STORMS WITH LOCALIZED DAMAGING WINDS AND HAIL. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SLOW MOVEMENT OF THE STORMS AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. THE CONVECTION WILL DIMINISH OVERNIGHT WITH THE LOSS OF DAY TIME HEATING. GIVEN THE MOIST CONDITIONS AND POCKETS OF SIGNIFICANT RAINFALL THAT OCCURRED TODAY...PATCHY FOG WILL BE POSSIBLE ACROSS THE AREA EARLY WEDNESDAY MORNING. AN UPPER RIDGE OF HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THE NEXT FEW DAYS. UNDERNEATH THE HIGH A WEAK SURFACE FRONT WILL SAG SOUTHEAST INTO THE REGION WEDNESDAY. THE MASS CONVERGENCE ALONG THIS BOUNDARY ALONG WITHIN AN ENVIRONMENT SIMILAR AS TODAY WILL SUPPORT SCATTERED TO NUMEROUS CONVECTION WEDNESDAY AFTERNOON. STRONG TO ISOLATED SEVERE PULSE TYPE STORMS WILL BE POSSIBLE. THE CHANCE OF PRIMARILY DIURNALLY DRIVEN CONVECTION WILL DEVELOP AGAIN THURSDAY AS THE BOUNDARY SETTLES SOUTH ACROSS SOUTHERN MISSOURI. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT LAKES TO END THE WEEK ALLOWING DRIER AIR TO ADVECT INTO THE REGION. EXPECT MOSTLY DRY CONDITIONS FRIDAY INTO SATURDAY. THE CHANCE OF PRECIPITATION MAY RETURN AS EARLY SUNDAY AND CONTINUE INTO MEMORIAL DAY AS THE UPPER RIDGE FLATTENS AND A FRONT ATTEMPTS TO PUSH SOUTH INTO THE REGION. FOSTER && .AVIATION... FOR THE 1800Z TAFS...BOTH UPPER LEVEL AND SURFACE RIDGES OF HIGH PRESSURE OVER THE GREAT LAKES ARCHING SOUTHWARD TO THE CENTRAL GULF COAST WHICH DOMINATED THE OZARKS AND SOUTHEASTERN KANSAS OVER THE PAST DAY OR SO ARE GRADUALLY WEAKENING. WEAKENING OF THIS RIDGE...A WARM MOIST AIRMASS IN PLACE AND A FRONTAL SYSTEM SLOWLY APPROACHING FROM THE WEST WILL ALLOW CONVECTION TO CONTINUE TO DEVELOP TODAY AND TOMORROW AFTERNOON. ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS WILL ALLOW GROUND FOG AND HAZE TO DEVELOP DURING THE EARLY MORNING HOURS...ESPECIALLY IN LOW LYING AREAS. FORECAST SOUNDINGS DEPICT A SIMILAR ENVIRONMENT FOR WEDNESDAY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE. FOSTER/COLUCCI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 25, 12:02 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 PM CDT TUE MAY 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1202 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED: THUNDERSTORM WIND GUST RISK IS LIMITED FOR GUSTS UP TO 60 MPH. HAIL RISK IS LIMITED FOR HAIL UP TO THE SIZE OF QUARTERS. FLOODING IS LIMITED FOR LOCALIZED FLASH FLOODING. LIGHTNING RISK IS ELEVATED. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING. SUFFICIENT INSTABILITY WILL BE IN PLACE TO SUPPORT STRONG TO ISOLATED SEVERE STORMS. LOCALIZED DAMAGING WIND GUSTS AND HAIL TO THE SIZE QUARTERS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM ACTIVITY IS EXPECTED GRADUALLY DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EARLY EVENING WEDNESDAY AND THURSDAY. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE...WITH A LIMITED RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 25, 2:18 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 218 PM CDT TUE MAY 25 2010 MOZ056-251945- MORGAN MO- 218 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 245 PM CDT... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF VERSAILLES...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN WITH THESE STORMS MAY ALSO CAUSE LOCALIZED FLOODING. CCC
Special weather statement, May 25, 2:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 PM CDT TUE MAY 25 2010 MOZ094-095-102-252000- LAWRENCE MO-CHRISTIAN MO-BARRY MO- 228 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL BARRY...NORTHWESTERN CHRISTIAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 300 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERONA...OR 3 MILES WEST OF AURORA...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DUE TO THE SLOW MOVEMENT OF THIS STORM...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. CCC
Local storm report, May 25, 3:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL VERONA 36.96N 93.80W
05/25/2010 E0.50 INCH LAWRENCE MO PUBLIC
&&
JCOLUCCILocal storm report, May 25, 3:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MOUNT VERNON 37.10N 93.82W
05/25/2010 E1.00 INCH LAWRENCE MO LAW ENFORCEMENT
MOUNT VERNON SHERIFFS OFFICE REPORTED HAIL AROUND QUARTER
SIZE IF NOT A LITTLE LARGER COVERING THE GROUND AT THEIR
LOCATION.
&&
WISELocal storm report, May 25, 3:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MOUNT VERNON 37.10N 93.82W
05/25/2010 E1.75 INCH LAWRENCE MO LAW ENFORCEMENT
&&
WISELocal storm report, May 25, 3:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 3 S MILLER 37.17N 93.84W
05/25/2010 E1.00 INCH LAWRENCE MO LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
96 AND HIGHWAY 39.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:07 PM CDT | Flash Flood Warning | SGF | Laclede | 3 hr |
| May 25, 1:57 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Laclede | 3 hr |
| May 25, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 64 min |
| May 25, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| May 25, 3:25 PM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| May 25, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 43 min |
| May 25, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 20 min |
| May 25, 6:54 PM CDT | Areal Flood Warning | SGF | Barry, Ozark, Stone, Taney | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.